MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: teleflex ez blocker.Phone: (b)(6).Pma/510(k) #: k160542.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the balloon of the catheter from an arndt endobronchial blocker set leaked during an inflation test prior to an unknown procedure.To complete the procedure, the operator performed one lung ventilation with another endobronchial blocker from another manufacturer.The product did not make contact with the patient.No further information was provided regarding patient demographics or pre-existing conditions.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and trends, as well as a functional test, visual inspection and dimensional verification of the returned device was conducted during the investigation.A balloon catheter was returned for evaluation.No surface damage was noted, and relevant measurements were found to be within specification.A leak test was performed, with the balloon being submerged while inflated.Air bubbles were noted, and some deflation was visible over the course of 30 seconds.There appears to be a pinhole leak in the balloon near or on the bonded area.Due to this pinhole, balloon measurements could not be completed accurately.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product¿s design history file shows evidence of verifications in place to meet design requirements related to this failure mode.A review of the device history file found no nonconformances in lot ns9181292 that could have contributed to the failure mode.It should be noted that one other complaint was reported in this lot that concerns a separate failure mode for a missing component, and this, is unrelated to this complaint.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: this product is intended for use by clinicians trained and experienced in the use of bronchoscopes and airway anatomy.Standard techniques for use of bronchoscopes and endobronchial blockers should be employed.Following insertion of the blocker balloon through the multiport adapter, the balloon should be test inflated.How supplied: upon removal form package, inspect the product to ensure no damage has occurred.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could be traced to a component failure unrelated to design or manufacturing issues.The pinhole leak was noted prior to patient contact, so tortuous patient anatomy could not have been the cause.It is possible that the pinhole was caused by manipulation during the reported inflation testing, but this cannot be confirmed without additional information.Appropriate measures have been taken to investigate this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8617112
Report Number1820334-2019-01231
Device Sequence Number2180745
Product Code CBI
UDI-Device Identifier00827002441200
UDI-Public(01)00827002441200(17)210921(10)NS9181292
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberN/A
Device Catalogue NumberC-AEBS-9.0-78-SPH-AS
Device Lot NumberNS9181292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1